MAUDE Adverse Event Report: TORNIER INC PERFORM REV INSERT SZ 1/2, 39MM DIA, +6, 10 DEG; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER INC PERFORM REV INSERT SZ 1/2, 39MM DIA, +6, 10 DEG; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number DWR1396
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Loss of Range of Motion (2032); Implant Pain (4561)
Date of Event 02/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the patient was happy with his progress and performing activities of daily living without complaint post rsa in (b)(6) of 2020.The patient had a 39 standard glenosphere on a 29 +3 baseplate with a long post.On the humeral side he had a 2+ stem and a 10 degree ½ 39 +6 poly.The patient had a fall.He had pain and limited function after the fall.The patient was seen in the er and appeared to have a poly dissociation.Revision surgery was scheduled for later that day ((b)(6) 2022).Revision surgery ((b)(6) 2022): the poly was completely out of the stem.The ring was retained within the stem.Both the poly and locking ring were removed.A spacer with +0 poly was trialed with good stability and motion.This was implanted in the patient.
 
Additional Manufacturer Narrative
Correction g1 manufacturing site.The reported event could be confirmed, since the device was returned for evaluation, and matches the alleged failure.The device inspection revealed the following: visual inspection a visual inspection revealed the returned poly insert (dwr1396) to be significantly deformed at the base of the device.The metal ring that circumvents the device is missing.There are several scratches on various surfaces of the poly as well.Functional inspection: a functional inspection could not be performed due to the physical condition of the returned device.Based on analysis of the returned component and provided information, the root cause was attributed to a patient related issue.The complaint details state, ¿the patient was sledding with his grandson¿s last week, stepped on a sled, and fell on his outstretched arm.He had pain and limited function after the fall.The patient was seen in the er and appeared to have a poly dissociation.¿ the ifu notates that falling can threaten the success of the implant and that surgeons should ¿inform patients about precautions to take in daily life to guarantee maximum implant survival.¿ a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description

Brand Name
PERFORM REV INSERT SZ 1/2, 39MM DIA, +6, 10 DEG
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork MN NA
EI   NA
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13734685
Report Number3004983210-2022-00047
Device Sequence Number14695146
Product Code PHX
UDI-Device Identifier00846832084807
UDI-Public00846832084807
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/14/2025
Device Model NumberDWR1396
Device Catalogue NumberDWR1396
Device Lot NumberAD2414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/13/2022
Supplement Date Received by Manufacturer06/21/2022
Initial Report FDA Received Date03/11/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown